Drug Withdrawal


Posted by joanne johnson , Feb 21,2001,17:44   Archive
As you all know, I have had increasing short term memory problems, as well as significant problems with coordination and balance. My psychiatrist, who has prescribed remeron 60 mg. for depression was quite clear that it was the klonopine that was producing these symptoms. He instructed me to slowly go off this medicine, taking 1 tab 3x a day for a week, then 1/2 tab 3x a day, for a week, and then 1/4 tablet for 3x a day for a week, I got into the 2nd day of taking 1/4 tabs when I ran out of this medicine and I decided on my own, not to refill the prescription. Last Saturday I was having severe mood swings, and a panic attack that lasted 7 hours. I couldn't eat or sleep. I felt terrible all weekend, and on Monday talked to the psychiatrist who said my symptoms were from withdrawal from the klonopine. It has only been the last 2 days that I have felt better. I am posting as it seems as if most of us are on klonopine.



Recommend Current pageAuthor Profile
Replies to this message


Re: Drug Withdrawal

Re : Drug Withdrawal --- joanne johnson
Posted by Virginia , Feb 21,2001,20:05 Top of Thread Archive
Joanne,
Have you noticed that the memory, coordination and balance problems have lessened since you quit the Klonopin?
Virginia in AL



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Drug Withdrawal

Re : Drug Withdrawal --- joanne johnson
Posted by Mindy , Feb 21,2001,20:39 Top of Thread Archive
Oh Joanne,
I'm so sorry you had to experience the withdrawal.
Everyone should remember that most likely all the meds. that are
prescribed for us Have to be tapered off slowly.
I know all of the ones I have been on, had to be tapered off slowly.
I learned that my body requires me to build up and taper off doses
slower than the doctor advises.
Not only will it mess with your mind, it can cause spasms,
and we sure don't need that.
Hope you feel better very soon,
Mindy





Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile